Missouri, 2026

Wildfire in Missouri, March 26, 2026

March 26, 2026 · NWS SGF · 1 event in 1 county or zone

A 422 acre wildfire occurred during the afternoon and evening hours in northwest Camden County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A 422 acre wildfire occurred during the afternoon and evening hours in northwest Camden County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 26, 12:32 PM CST, 1 hour 36 minutes earlier. Its key messages:

  • Record high temperatures this afternoon with highs in the upper 80s to lower 90s.
  • Elevated to locally Significant fire danger today with hot, dry, and windy conditions. Additional Elevated fire danger through the upcoming weekend.
  • Mostly light showers and a few thunderstorms move through the area tonight into Friday morning. Very low chance (5%) of an isolated strong storm capable of producing dime to quarter sized hail.
  • An active pattern builds into the region by the middle of next week, featuring daily rain chances.
Area forecast discussion, Mar 26, 12:32 PM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
132 PM CDT Thu Mar 26 2026

.KEY MESSAGES...

- Record high temperatures this afternoon with highs in the
  upper 80s to lower 90s.

- Elevated to locally Significant fire danger today with hot,
  dry, and windy conditions. Additional Elevated fire danger
  through the upcoming weekend.

- Mostly light showers and a few thunderstorms move through the
  area tonight into Friday morning. Very low chance (5%) of an
  isolated strong storm capable of producing dime to quarter
  sized hail.

- An active pattern builds into the region by the middle of next
  week, featuring daily rain chances.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 130 PM CDT Thu Mar 26 2026

Through Tonight:
An upper-level ridge continues to gradually shift east into the
central CONUS this afternoon, with a compact shortwave coming
off the lee side of the Rockies into the Central Plains. The
presence of this strong ridge has supported 850 mb temperatures
reaching between 18 to 21 deg C. This correlates to high
temperatures reaching well into the upper 80s to lower 90s this
afternoon. For reference, this is 25 to 30 degrees above average
for late March. As a result, record highs are likely in jeopardy
this afternoon. Meanwhile, a developing low pressure system and
tightening pressure gradient has aided in strong southwesterly
winds at the surface. Peak wind gusts through the afternoon look
to remain around 25 to 35 mph, with occasional gusts approaching
40 mph. The strong southwesterly flow at the surface is
attempting to advect in low-level moisture, as seen with
dewpoint observations in the middle 50s to near 60.

However, there still remains some dry air in place, particularly
aloft, that will be mixed down through the afternoon. This will
allow relative humidity (RH) values to drop through the
remainder of the day. RH values fall to around 30 to 40 percent
areawide, with some localized locations falling to around 25
percent. Observations of RAWS site 10-hr fuel moisture between
7% and 10% along with ongoing wildfires and prescribed burns
suggest fuels are still receptive to fire starts. Given this
setup of hot, dry, and gusty conditions, there remains an
Elevated to locally Significant fire danger this afternoon. No
Fire headlines are expected at this time given the borderline
criteria, with burning remaining confined to professionals.

Attention then turns towards the approach of an associated cold
front tonight. Previous forecasts remain on track with a strong
cap in place over the area. This cap will inhibit any convection
from developing through this evening. As we progress into
tonight, the cold front will eventually provide forcing to break
through the cap. However, the environment overnight is rather
modest. Keying in on a few parameters of interest, mid-level
lapse rates (7.5-8.0 C/km) remain favorable in the vicinity of
elevated instability (~500-1000 J/kg). Dynamics remain strong
with plenty of shear. This environment could support a few
organized thunderstorms, with the primary hazard being hail.
Confidence remains low in this potential and is captured by the
latest SPC Marginal (1 of 5) Risk. Current CAMs and trends would
suggest limited extent of thunderstorm coverage, let alone
strong to severe thunderstorms. Otherwise, expect scattered
showers (60-90% chances) to move through the area overnight into
early Friday morning. Rainfall amounts remain limited, with the
highest amounts focused along and north of Highway 54 corridor
into central MO. This area could see some amounts around two to
four tenths of an inch, with amounts quickly dropping off to
around a tenth of an inch or less into southern MO.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 130 PM CDT Thu Mar 26 2026

Friday:
Rain chances (20-50%) linger through Friday morning across
southern MO as the front clears the area. Behind the front, much
cooler temperatures build into the area with highs only into the
middle 50s on Friday afternoon. This will be accompanied by
gusty north winds around 25 to 35 mph that advect in a dry
airmass. The combination of gusty winds and lingering cloud
cover will make middle 50s feel even cooler. Meanwhile, the
drier airmass will nudge RH values around 30 to 40 percent back
into the area, with localized values dipping to around 25
percent in far southeast KS. Like previous days, Elevated Fire
weather conditions are in the forecast for Friday afternoon.

A cold night ahead on Friday night, as clouds clear from north
to south through the evening. This will support radiational
cooling as high pressure sinks into the region. Lows Friday
night are progged to fall into the upper 20s to lower 30s
areawide, with the potential for frost/freeze. While we are
currently not issuing frost/freeze headlines, it goes without
saying that the growing season is nearing and upon us, posing
the potential for some impacts to sensitive vegetation. Continue
to monitor for updates as we assess this potential over the
next 24 hours.

Saturday-Sunday:
Ensembles continue to highlight the re-establishment of the
upper-level ridge into the weekend, supporting a warming trend
into Sunday and early next week. The dry airmass will feature
reduced RHs into the 20 to 30 percent range, in addition to
increasing winds. This will result in additional Elevated fire
weather conditions on Saturday and Sunday. The current forecast
suggests highs in the 60s on Saturday and 70s on Sunday.

Next Week:
Confidence is high in above average temperatures persisting into
early next week, with broad southwest flow gradually taking
shape over the region. This would support a potential active
pattern towards the beginning of April. While there remains some
variance across the guidance on timing and strength of synoptic
features, the general consensus leans towards above normal
precipitation through mid to late next week. This would be
welcoming to the area given recent dry conditions and lingering
drought.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1145 AM CDT Thu Mar 26 2026

VFR flight conditions through this evening ahead of an
approaching system. Strong southwest winds through today.
Sustained winds at 10 to 20 knots, with wind gusts approaching
25 to 35 knots. Clouds will gradually be on the increase after
sunset into the overnight hours. Mid to low-level clouds
overspread the area overnight, with MVFR ceilings around 1500 to
3000 feet developing. Additionally, winds will shift on the
frontal passage, generally between 06-12Z. Winds become
northerly, with gusts persisting around 20 to 30 knots into
Friday morning. Meanwhile, scattered showers overspread the area
along and behind the frontal passage. There remains some
uncertainty on the extent of coverage, with PROB30 groups
capturing the potential through Friday morning. MVFR to some
instances of IFR may accompany this activity moving through.
MVFR ceilings persist post-frontal into the later part of the
TAF period.

&&

.CLIMATE...
Issued at 1200 PM CDT Sun Mar 22 2026

Record High Temperatures:

March 26:
KSGF: 82/2020
KJLN: 86/1910
KVIH: 83/2020
KUNO: 86/2020

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Perez
LONG TERM...Perez
AVIATION...Perez
CLIMATE...Titus
Hazardous weather outlook, Mar 26, 1:11 PM CST, 57 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
211 PM CDT Thu Mar 26 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
211 PM CDT Thu Mar 26 2026

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal hail risk.
  Marginal thunderstorm wind damage risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.
  Significant fire weather risk.

DISCUSSION...

Hot, dry, and windy conditions will result in an Elevated to
locally Significant fire weather risk today.

Southwest winds will gust to 30 to 40 mph across extreme western
Missouri and southeast Kansas this afternoon.

Showers and a few thunderstorms will move through the area
tonight. There is a low chance for isolated severe thunderstorm to
produce quarter sized hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Elevated fire weather conditions continue Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Perez

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Camden

When
March 26, 2:08 PM CST to 5:08 PM CST
Where
Camden forecast zone
Reported by
Fire Department/Rescue
Coordinates
38.027, -92.766 (the zone’s center; the record gives no point)

A 422 acre wildfire occurred on the afternoon of March 26th in northwest Camden County. No structures were damaged or destroyed, and no injuries were reported.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2026Every state in 2026This day in weather historyWarnings in Missouri, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1316980.